Signs of Painkiller Overdose

If you are taking painkiller medication, then you may have various concerns about your medicine. Many people worry about becoming addicted to painkillers, also known as opioids. Other people are concerned about painkiller overdose.

Whenever you take painkiller medication, you are at risk for addiction and overdose. Therefore, it is critical to seek treatment at a painkiller addiction treatment center in Mahanoy City PA if you think you may have an addiction problem.

What are Painkillers?

Painkiller medication is a narcotic medicine your doctor will prescribe for you. Some examples of painkillers include:

  • Percocet
  • Oxycontin
  • Vicodin
  • Codeine
  • Morphine

There are other painkillers, as well. If you’re unsure if what you are taking is pain medication, check with your physician. Any narcotic analgesic, however, is a painkiller.

How Can You Experience a Painkiller Overdose? 

A few conditions will make you at risk for painkiller overdose. They are as follows:

  • A prior substance abuse history
  • Taking other medications that may not mix well with the painkillers such as anti-anxiety medication and muscle relaxers
  • Taking too much of the painkiller medicine due to becoming tolerant
  • Stopping the medicine for a while, then taking the same dose you’d been taking before you stopped (it may be too much)
  • Taking painkillers when they’re not prescribed to you (you may have certain medical conditions that make you more at risk)
  • Getting painkiller medication off the “streets” because you never know what’s in the drugs. They may be laced with other drugs

These are ways you may overdose taking pain medication. It’s important to always follow doctor’s orders closely when it comes to taking any type of narcotic medication.

Symptoms of an Overdose

Painkiller overdose symptoms can be scary, especially if it’s happening to you or someone you love. It’s important to know the symptoms so you can get help right away. They include:

  • Extremely shallow breathing
  • Extreme tiredness or coma-like actions
  • Vomiting, diarrhea, and stomach pain are possible
  • Chest pain may occur
  • Unconsciousness
  • Pupils dilated

If you are with someone who exhibits these signs, you should call for emergency help right away. It’s important to seek help before a lack of oxygen affects the brain.

Recovery at Silver Pines

At Silver Pines Treatment Center, you will find a warm and compassionate staff ready to assist you on your journey to a brighter future. Using evidence-based techniques, our professional staff helps you find relief from addiction. We offer a cozy, home-like setting with a 60-bed treatment facility. In addition, our robust program regimen keeps you active so you don’t think about the drugs as much.

At our facility, you will find several treatment options to complement your healing journey. Some of these treatments include:

Don’t let addiction control your life. Now that you know the risks of painkiller overdose, reach out to a high-quality treatment center for help. Contact us at [Direct], and we’ll get you on the path to healing.